New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

paindrain
Regular Member


Date Joined Oct 2008
Total Posts : 22
   Posted 11/10/2008 6:01 PM (GMT -6)   
hello.
a few of you recommended metamucil. how many times a day do you take it? what meds are you on? do you all avoid gluten?
j

ucwarrior
Regular Member


Date Joined Jul 2008
Total Posts : 298
   Posted 11/10/2008 6:12 PM (GMT -6)   
I have no problems with gluten. Metamucil needs to be added gradually for it to not cause discomfort. I take it 3x a day when flaring and once per day when in remission. I take it after a light meal with some probiotics. Try altering your dose to fit your comfort level. Your BMs will also look funny for a while but don't be alarmed.
Diagnosed w/ Ulcerative Colitis in 1995
32 years old
Living med free  
Currently in remission  


emory
Regular Member


Date Joined Aug 2008
Total Posts : 327
   Posted 11/10/2008 6:38 PM (GMT -6)   
I don't avoid gluten. I take Metamucil once a day, two heaping tablespoons. I make sure not to take it within two hours of any oral meds.

It seems to help --
40, female
Dx ulcerative proctitis, 3-5 cm, June 2008 (after 5 weeks of blood and mucous) and still flaring
Canasa 1000 mg suppositories and 2 tsp smooth texture Metamucil nightly
25 mg hydrocortisone suppositories and 1 Garden of Life Primal Defense Ultra in a.m.
Effexor 37.5, Remeron 30 mg, Clonazepam .5 mg (or more) and Trazodone 75 mg for sleep/anxiety
2.5 mg methimazole for thyroid
Trying acupuncture
Osteopenia and other assorted ailments


Luna0
Regular Member


Date Joined Jul 2008
Total Posts : 83
   Posted 11/10/2008 6:44 PM (GMT -6)   
  I take benifiber in the pill form. But sometimes pills don't dessolve right so i take the powder form of benifiber if that happens. It is more of a taste preference because it is tasteless that way.
 
Tawn 
19 years old, College Student ~WAHOO GO CATS=)
 
Diagnosed in 2004
Currently on:
Remicade
Imuran 3pills/day
Benifiber
And other over the counter meds.


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 11/10/2008 8:53 PM (GMT -6)   
It's normal for any fibre supplement to cause some discomfort (bloating/gas) but this is normal and does go away once your system adjusts which varies from person to person (took me 3 months) and that's when you increase slowly if nescessary after you've adjusted.

My GI told me to take fibre supplements daily and indefinitely and it's been about 5 yrs with nothing but benefits (after I adjusted to it of course).

:)
My bum is broken....there's a big crack down the middle of it! LOL :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 4:07 PM (GMT -6)
There are a total of 3,006,185 posts in 329,312 threads.
View Active Threads


Who's Online
This forum has 161825 registered members. Please welcome our newest member, TheRayf.
323 Guest(s), 9 Registered Member(s) are currently online.  Details
Georgia Hunter, ezhoe, Wings of Eagles, Admin, zack36, John T, Uniform Charlie, 61Impala, Erin McQuiston